Results 1 to 7 of 7

Thread: My doctor tells me, "You're a mystery"

  1. #1

    Default My doctor tells me, "You're a mystery"

    Hi. I'm not sure which part of the forum I should try first. I have many conditions, much of them overlapping. The most recent is that I am losing vision in my right eye. I have taken Plaquenil (hydroxychloroquine) for over a decade, at a low dose. The eye doctor says that the details don't match having Plaquenil cause the problem. But she has ruled out glaucoma, macular degeneration, cataracts, and diabetic retinopathy. She is recommending I stop the Plaquenil, but my rheumatologist is not convinced. Nor am I. I have fibromyalgia, chronic fatigue syndrome, Type 2 diabetes, chronic kidney disease, history of anemia (now under control), low ferritin levels that have to be boosted by IV every few years, frequent migraines, and a history of TIA's. I also struggle with bipolar disorder and the side effects from that medication. I have had abnormal MRI's. My friends are urging me to find a neurologist again. I guess I'll be looking around the forum to see what I can see.

  2. #2
    Distinguished Community Member houghchrst's Avatar
    Join Date
    Oct 2006
    Posts
    898

    Default

    Well welcome there Lady! You sound like most of us here. There is no particular forum you will 'belong' to so feel free to post wherever the need strikes you, you started out just fine. Everyone here is wonderful as you will soon find out.

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    897

    Default

    welcome to BT. how are your blood sugar readings? I'm fighting going blind myself & after going to 3 different eye clinic's & being told different things...... I finally have an eye doc that explains everything I ask & we had a long discussion recently about how diabetes affects the eyes. I take Metforim but was stuffing myself all winter with "comfort" food & never even bothering to test!

    not saying this is your issue-just saying you MUST keep your blood sugar on a level for eye health.

    stick around,you can fit into many different forums with all your issues! and we have several people with "mystery" disease.LOL

    Pati

  4. #4

    Default went blind after abnormal MRI......... I had severe headaches, bell's pasly, then 6th

    I hope I am doing this correctly(trying to reply for the 1st time). Well, I had severe headaches, then bell's pasly, then 6th cranial nerve palsy..which means my left eye was stuck staring at the bridge of my nose I had double vision, then the Dr.'s finally found the reason(which was a BRAIN TUMOR) by doing a MRI of the brain and the ORBITS! But it's not like that stopped me from going blind in my left eye. The night I went blind in my left eye the doctors started me on Steroids. After about 4 months my left is no longer paralized(and the brain tumor shrunk) BUT I AM STILL BLIND in my left eye.
    From January through April I think I had 2 or 3 MRI's and none of them found the brain tumor. I wasn't until I had 6th crainal nerve palsy(cross-eyed/double vision) and kept pushing the issue to see a specialist that they found the brain tumor. Doctors first thought was are you diabetic...no I am not, and the blood work proved it. BUT, I think that if I was(as in your case) they would've brushed me off even more, instead of seriously trying to find the reason.
    All I can say is don't give up, push push push. Because nothing anyone can do now to bring my vision back. And on top of all of that, I still have headaches and nerve pain on the left side of my face. Oh, if this helps, my vision didn't start and finish all in one day. It started on a Sunday and I was complety blind in my left eye on Thursday. Too sad for anyone to go through...it could've been prevented!





    Quote Originally Posted by LadyLuck View Post
    This quote is hidden because you are ignoring this member. Show Quote
    Hi. I'm not sure which part of the forum I should try first. I have many conditions, much of them overlapping. The most recent is that I am losing vision in my right eye. I have taken Plaquenil (hydroxychloroquine) for over a decade, at a low dose. The eye doctor says that the details don't match having Plaquenil cause the problem. But she has ruled out glaucoma, macular degeneration, cataracts, and diabetic retinopathy. She is recommending I stop the Plaquenil, but my rheumatologist is not convinced. Nor am I. I have fibromyalgia, chronic fatigue syndrome, Type 2 diabetes, chronic kidney disease, history of anemia (now under control), low ferritin levels that have to be boosted by IV every few years, frequent migraines, and a history of TIA's. I also struggle with bipolar disorder and the side effects from that medication. I have had abnormal MRI's. My friends are urging me to find a neurologist again. I guess I'll be looking around the forum to see what I can see.

  5. #5
    Distinguished Community Member
    Join Date
    May 2008
    Posts
    808

    Default

    I don't frequent this forum but just happend to check in. I agree that you should find a good neurologist one who is willing to look at everything. My daughter has a list of specialists and sometimes that makes it harder to get a diagnosis each one only looks at their particular speciality. But her neurologist is always willing to branch out if needed and at elast reccomend tests.These days even the specialists are micro specialised. You could maybe start online and email some dr.s until you find one who is willing to look at everything and stick with it until they can "fix" what's going on. Just my 2 cents but some of what your experiencing may be related to each other and that may help with a broader diagnosis.
    Mary G.

  6. #6
    New Community Member
    Join Date
    Dec 2012
    Location
    Midwest US
    Posts
    1

    Default

    LadyLuck: Hello, though "welcome" is inappropriate, since this is my first post, and so you're a veteran compared to me. Well, you got here first, anyway... I like the name. Just slightly ironic? Commisserations, from one mystery-condition person to another.

  7. #7
    Administrator/SYSOP Mike Weins's Avatar
    Join Date
    Oct 2006
    Posts
    952
    Blog Entries
    1

    Default

    Welcome to BT LadyLuck.

    As houghchrst mentioned feel free to post anywhere you think you might find some help. We do have an awful lot of great people here willing to do what they can.
    Question: Why can't I post links or pictures?
    Question: Why can't I have a signature, avatar, or profile picture?
    Question: What's wrong with my account?

    Answer: You are in the "registered users" user group. This group is very limited in what it can do. This will annoy spammers to no end Just keep posting once you have been registered for 30 days and have made 11 posts your account will be "unlocked".

    It's really easy to put someone on ignore and it's strongly recommended that you do so with people who's posts you don't like.

    Step 1 - log in
    Step 2 - click on the "settings" link
    Step 3 - click on the "edit ignore list" link on the left side of the screen
    Step 4 - type (or paste if you copied and pasted it) the username of the person you want to ignore
    Step 5 - click the "ok" button on the right of the screen

    Easy peasy and will lower your blood pressure. One important note though, this won't hide quoted posts. It's an oversight on the developers part and it's not an easy thing to "fix." So if someone quotes someone you have ignored, you'll see the quote.

    Alternatively when you click on a person's name and view their profile page, underneath their avatar, there is a option that says, "Ignore this person". Click that link and then click the yes button.

Similar Threads

  1. Replies: 6
    Last Post: 02-15-2013, 05:47 PM
  2. Earlier Today I wrote "Gezzzz"
    By lor in forum Chit-Chat
    Replies: 2
    Last Post: 04-30-2012, 12:19 PM
  3. New Board is "AWESOME" and Great to See People I Recognize
    By NeuroNixed Craig in forum Multiple Sclerosis
    Replies: 7
    Last Post: 09-21-2011, 09:12 AM
  4. Replies: 2
    Last Post: 09-14-2011, 04:15 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.